Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 167, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 26, 2018, 4:13 PM CDT for Delaware County, Ottawa County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2018, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 26, 2018, 4:46 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 93 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:26 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.7
The text
As transmitted.
731 WUUS54 KTSA 262113 SVRTSA OKC041-115-262200- /O.NEW.KTSA.SV.W.0167.180626T2113Z-180626T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 413 PM CDT TUE JUN 26 2018 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Northeastern Delaware County in northeastern Oklahoma... Southeastern Ottawa County in northeastern Oklahoma... * Until 500 PM CDT * At 413 PM CDT, severe thunderstorms were located along a line extending from near Wyandotte to 4 miles south of Honey Creek State Park, moving east at 60 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Grove... Wyandotte... Honey Creek State Park... Dodge... Cayuga... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3650 9462 3648 9481 3678 9477 3683 9462 TIME...MOT...LOC 2113Z 254DEG 53KT 3680 9470 3651 9477 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
689
WWUS54 KTSA 262146
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
446 PM CDT TUE JUN 26 2018
OKC041-115-262156-
/O.CAN.KTSA.SV.W.0167.000000T0000Z-180626T2200Z/
Delaware OK-Ottawa OK-
446 PM CDT TUE JUN 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES IS CANCELLED...
The storms which prompted the warning have exited the warned area.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.
LAT...LON 3650 9462 3648 9481 3678 9477 3683 9462
TIME...MOT...LOC 2144Z 254DEG 53KT 3693 9415 3664 9422
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:38 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 26, 2:38 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
238 PM CDT Tue Jun 26 2018
.DISCUSSION...
Immediate forecast concern is ongoing potential for severe
thunderstorms near the Kansas and Missouri borders, with attention
then turning to the potentially dangerous heat and humidity over
the next couple of days.
Strong to severe thunderstorms have developed over the past hour
or so along an outflow boundary in Kansas resulting from an
earlier thunderstorm complex this morning. These thunderstorms
should remain near the Kansas border into early evening, pushing
to the east across far northern portions of the forecast area on
the northern edge of warmer mid level temperatures. Later this
afternoon and evening, there will likely be a more southeasterly
trend in the movement into parts of northwest Arkansas, with
cooler mid level temperatures located to the east. Given the high
instability across the region, large hail and damaging wind gusts
will both be possible, in addition to locally heavy rainfall. Much
of this activity should be out of the region by early Wednesday
morning and certainly by daybreak Wednesday.
Upper level ridging builds into the center section of the country
for the remainder of the week, bringing above normal temperatures
back into the region. Much of the area will see heat index values
near and above 105 degrees tomorrow afternoon, and as such, a Heat
Advisory has been posted for most of eastern Oklahoma and west
central Arkansas. It is likely that at least some portion of the
same area will see advisory level heat index values again on
Thursday so expect some sort of extension in time in the advisory
over the next 12 to 24 hours.
The ridge will shift eastward into the weekend, allowing a frontal
boundary to near the forecast area from the north and west.
Confidence is not high at this time that it will actually make its
way into the forecast area - experience would say it probably
won't - and therefore, forecast temperatures in the extended will
reflect values above the blended guidance and POPs lower than the
most aggressive longer range guidance suggests.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 98 78 98 / 40 0 0 0
FSM 76 98 76 98 / 30 0 0 0
MLC 77 97 78 97 / 10 0 0 0
BVO 74 97 76 97 / 50 0 0 0
FYV 75 93 76 94 / 50 10 0 0
BYV 74 93 76 97 / 60 20 0 10
MKO 76 96 76 96 / 20 0 0 0
MIO 76 96 77 97 / 60 0 0 0
F10 76 96 76 96 / 20 0 0 0
HHW 76 97 76 96 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 9 PM CDT Wednesday for OKZ054>068-
070>076.
AR...Heat Advisory from 1 PM to 9 PM CDT Wednesday for ARZ019-020-029.
&&
LONG TERM....22Hazardous weather outlook, Jun 26, 1:25 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 125 PM CDT Tue Jun 26 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 125 PM CDT Tue Jun 26 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After 2 PM. HEAVY RAIN. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After 2 PM. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After 2 PM. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... A cluster of strong to severe thunderstorms are expected to move into portions of northeast Oklahoma this afternoon, mainly north of a Grainola, Jay line. Large hail to hen egg size and wind gusts to 70 mph are the main threats with these storms. Additionally, heavy rainfall will be possible with the stronger storms, which may lead to localized flash flooding. Additional storms may move into northwest Arkansas later this afternoon or evening. Ample sunshine south of the storms will result in hot and humid conditions this afternoon. Relative humidity values will push heat index values between 100 and 105 across much of eastern Oklahoma and west central Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY and THURSDAY...Dangerous Heat Potential. FRIDAY and SATURDAY...No Hazards. SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... Temperatures will continue to warm through mid week as upper level high pressure builds over the southern plains. Warmer temperatures will combine with higher dewpoints already in place, and will likely result in heat index values between 105 and 110 for most of eastern Oklahoma and west central Arkansas Wednesday and Thursday afternoon. Heat advisory headlines will likely be required with later forecasts. The airmass will shift a little by the weekend, resulting in slightly cooler temperatures across the area. Low end thunderstorm chances will return over the weekend in conjunction with an approaching frontal boundary weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 26, 2:34 PM CDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Tulsa OK 234 PM CDT TUE JUN 26 2018 OKZ055>057-262000- Craig OK-Nowata OK-Washington OK- 234 PM CDT TUE JUN 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG...NORTHEASTERN WASHINGTON AND NORTHERN NOWATA COUNTIES UNTIL 300 PM CDT... At 234 PM CDT, strong thunderstorms were located along a line extending from 8 miles east of South Coffeyville to 3 miles south of Wann. Movement was east at 50 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations in or near the path include... South Coffeyville... Lenapah... Wann... A severe thunderstorm watch remains in effect until 900 PM CDT for northeastern Oklahoma. LAT...LON 3681 9544 3682 9596 3700 9579 3700 9506 TIME...MOT...LOC 1934Z 265DEG 45KT 3698 9547 3686 9581
Special weather statement, Jun 26, 3:06 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
306 PM CDT TUE JUN 26 2018
OKZ056>058-262045-
Craig OK-Ottawa OK-Nowata OK-
306 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG...OTTAWA AND EAST
CENTRAL NOWATA COUNTIES UNTIL 345 PM CDT...
At 305 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Chetopa to 12 miles north of
White Oak. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Miami... Baxter Springs...
Commerce... Fairland...
Afton... Quapaw...
Welch... Bluejacket...
Wyandotte... Treece...
Picher... Narcissa...
Ottawa... Peoria...
Cardin... Hollow...
Centrailia... Pyramid Corners...
Centralia... Twin Bridges State Park...
This includes Interstate 44 between mile markers 294 and 324.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.
LAT...LON 3700 9462 3686 9462 3669 9479 3672 9552
3700 9530
TIME...MOT...LOC 2005Z 267DEG 38KT 3699 9505 3679 9533Local storm report, Jun 26, 3:25 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
325 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG DEWEY 36.80N 95.94W
06/26/2018 WASHINGTON OK FIRE DEPT/RESCUE
2 POWER POLES BLOWN OVER. POWER OUTAGES REPORTED IN
DEWEY.
&&
RJSLocal storm report, Jun 26, 3:32 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
332 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST 3 SE DELAWARE 36.75N 95.60W
06/26/2018 M63 MPH NOWATA OK MESONET
&&
KAHSpecial weather statement, Jun 26, 3:37 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Tulsa OK 337 PM CDT TUE JUN 26 2018 OKZ057-058-063-262115- Craig OK-Delaware OK-Ottawa OK- 337 PM CDT TUE JUN 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CRAIG...NORTHEASTERN DELAWARE AND OTTAWA COUNTIES UNTIL 415 PM CDT... At 337 PM CDT, strong thunderstorms were located along a line extending from 6 miles southeast of Baxter Springs to 4 miles south of Bluejacket. Movement was east at 50 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Miami... Baxter Springs... Grove... Commerce... Fairland... Afton... Quapaw... Wyandotte... Narcissa... Ottawa... Dodge... Cayuga... Peoria... Picher... Twin Bridges State Park... This includes Interstate 44 between mile markers 290 and 324. A severe thunderstorm watch remains in effect until 900 PM CDT for northeastern Oklahoma. LAT...LON 3659 9462 3670 9517 3700 9480 3700 9462 TIME...MOT...LOC 2037Z 265DEG 41KT 3698 9464 3674 9505
Local storm report, Jun 26, 4:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 3 W PENSACOLA 36.46N 95.18W
06/26/2018 MAYES OK EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DOWN.
&&
RJSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 64 min |
| Jun 26, 2:13 PM CDT | Special Weather Statement | TSA | Nowata | 32 min |
| Jun 26, 2:16 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 31 hr |
| Jun 26, 2:34 PM CDT | Special Weather Statement | TSA | Nowata | 26 min |
| Jun 26, 2:45 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 30 min |
| Jun 26, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Rogers, Washington | 44 min |
| Jun 26, 3:06 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 39 min |
| Jun 26, 3:30 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Rogers | 45 min |
| Jun 26, 3:37 PM CDT | Special Weather Statement | TSA | Ottawa | 38 min |
| Jun 26, 4:21 PM CDT | Special Weather Statement | TSA | Delaware | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.